Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 186, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 6, 2011, 2:04 PM EDT for Chatham County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 2:04 PM EDT (18:04 UTC)
- Expired
- Aug 6, 2011, 3:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:19 PM EDT | HAIL 1 | Thunderbolt, GA | PUBLIC REPORTED QUARTER SIZE HAIL IN THUNDERBOLT. ALSO GUSTY WINDS WITH OCCASIONAL POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311
WUUS52 KCHS 061804
SVRCHS
GAC051-061900-
/O.NEW.KCHS.SV.W.0186.110806T1804Z-110806T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 300 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR SAVANNAH...NEARLY STATIONARY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
THUNDERBOLT...WHITEMARSH ISLAND...HUTCHINSON ISLAND...
SAVANNAH HISTORIC DISTRICT...WHITE BLUFF...WINDSOR FOREST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3203 8125 3211 8112 3209 8109 3209 8108
3211 8111 3211 8109 3204 8093 3193 8105
TIME...MOT...LOC 1804Z 090DEG 1KT 3205 8108
$$2 follow-up statements
308
WWUS52 KCHS 061823
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT SAT AUG 6 2011
GAC051-061900-
/O.CON.KCHS.SV.W.0186.000000T0000Z-110806T1900Z/
CHATHAM GA-
223 PM EDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL CHATHAM COUNTY...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS NEARLY
STATIONARY OVER SAVANNAH.
AT 218 PM EDT...THE PUBLIC REPORTED QUARTER SIZE HAIL IN THUNDERBOLT.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUTCHINSON
ISLAND...ISLE OF HOPE...SANDFLY...SAVANNAH...THUNDERBOLT...WHITE
BLUFF...WHITEMARSH ISLAND...WINDSOR FOREST AND RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3202 8122 3205 8122 3211 8112 3209 8109
3209 8108 3209 8106 3205 8095 3197 8101
3195 8108 3195 8110
TIME...MOT...LOC 1822Z 090DEG 1KT 3205 8109
$$213
WWUS52 KCHS 061851
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SAT AUG 6 2011
GAC051-061901-
/O.EXP.KCHS.SV.W.0186.000000T0000Z-110806T1900Z/
CHATHAM GA-
251 PM EDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHATHAM COUNTY WILL
EXPIRE AT 300 PM EDT...
AT 246 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3202 8122 3205 8122 3211 8112 3209 8109
3209 8108 3209 8106 3205 8095 3197 8101
3195 8108 3195 8110
TIME...MOT...LOC 1851Z 090DEG 1KT 3202 8117
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:18 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 11:18 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1118 AM EDT SAT AUG 6 2011
.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST INLAND THROUGH THE
WEEKEND. A COLD FRONT COULD APPROACH FROM THE NORTHWEST LATE
TUESDAY AND WEDNESDAY...HIGH PRESSURE WILL THEN SETTLE INTO THE
REGION LATE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK CONVECTION ACROSS BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA
DRIFTED NORTH AND DISSIPATED DURING THE PAST FEW HOURS...WITH
ASSOCIATED CLOUD COVER DIMINISHING BY MID MORNING. AN INLAND
STRATUS DECK IS ALSO ERODING BY 10 AM EDT...ALLOWING ABUNDANT
SUNSHINE TO SUPPORT A STEADY WARMING TREND ACROSS THE FORECAST
AREA.
THE SOUTHEAST STATES WILL BE SITUATED WITHIN A WEAKNESS IN UPPER
RIDGING...WITH SHORTWAVE ENERGY REMAINING IN THE VICINITY FOR THE
NEAR TERM. THE SURFACE FRONT LINGERING TO THE NORTH IS EXPECTED TO
GRADUALLY SHIFT FARTHER AWAY FROM THE AREA AS THE DAY
PROGRESSES...LEAVING AN INLAND TROUGH OF LOW PRESSURE THE MAIN
SURFACE FEATURE.
NUMERICAL MODELS AGREE FAIRLY WELL THAT CONVECTION WILL INCREASE
IN COVERAGE THROUGH THE AFTERNOON HOURS. PWAT VALUES REMAIN
UNSEASONABLY HIGH AT AROUND 2.5 INCHES...SUGGESTING AMPLE DEEP
MOISTURE AND THE POTENTIAL FOR HEAVY DOWNPOURS WITHIN SLOWER
MOVING STORMS. DIFFERENTIAL HEATING BOUNDARIES FROM EARLIER CLOUD
COVER...IN ADDITION TO LINGERING INFLUENCES FROM THE SYNOPTIC
SCALE FRONT TO THE NORTH...WILL PROVIDE MANY FOCI FOR THUNDERSTORM
INITIATION LATER TODAY. THERE IS SOME UNCERTAINTY AS TO THE
FAVORED AREAS FOR RAIN COVERAGE CONSIDERING THE PULSE NATURE OF
CONVECTION THIS TIME OF YEAR. AT THIS POINT...WILL HIGHLIGHT
LOCATIONS ALONG THE SEABREEZE FOR EARLY AFTERNOON...SHIFTING DOWN
TO ACROSS MOST OF SOUTHEAST GEORGIA WHERE LESS CLOUD COVER HAS
ALLOWED BETTER INSOLATION THIS MORNING. ISOLATED STRONG TO
DAMAGING DOWNBURSTS COULD OCCUR WHERE BOUNDARY INTERACTIONS
INTENSIFY THUNDERSTORMS. HOWEVER...COVERAGE OF ANY SEVERE WEATHER
APPEARS TOO LOW TO MENTION EXPLICITLY IN THE FORECAST.
THE WARMING TREND HAS BEEN SLOWED BY EARLIER CLOUD COVER...YET
DEWPOINT TEMPERATURES ARE ACTUALLY A FEW DEGREES ABOVE FORECAST.
MAKING ADJUSTMENTS FOR THE LATEST OBSERVATIONS STILL PLACES THE
REGION WITHIN HEAT ADVISORY CONDITIONS LATER THIS AFTERNOON.
TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S...AND WITH
DEWPOINTS RANGING FROM THE LOW 70S INLAND TO NEAR 80 ALONG THE
COAST...HEAT INDICES WILL REACH 105 TO 110 DEGREES. WILL NEED TO
MONITOR CONVECTIVE TRENDS...AS THE EXTENT OF LATE DAY THUNDERSTORM
ACTIVITY COULD IMPACT THE DURATION OF THE ADVISORY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE TROUGH ALOFT AND AN EMBEDDED SHORT WAVE MOVES INTO THE AREA
FROM THE NW TONIGHT...WHICH MAY ALLOW FOR SOME CONSOLIDATION OF
CONVECTION OVER OUR NW ZONES THIS EVENING WHICH THEN PUSHES EAST
AND SE DURING THE FIRST PART OF THE NIGHT. POPS WILL BE IN THE
30-40 PERCENT RANGE EARLY ON...BEFORE THE PASSAGE OF THE SHORT
WAVE SHIFTS ACTIVITY INTO THE ATLANTIC BY 04-06Z. MIN TEMPS WILL
BOTTOM OUT CLOSE TO DEW POINTS IN THE MID AND UPPER 70S. WE WILL
NEED TO WATCH FOR POSSIBLE FOG FORMATION...ESPECIALLY IN LOCATIONS
THAT RECEIVED RAINFALL.
THE MAIN CONCERN FOR SUNDAY THROUGH TUESDAY WILL BE THE POTENTIAL
FOR ONGOING SOLID HEAT ADVISORY CONDITIONS. 1000-850MB THICKNESS
VALUES SUPPORT OVERALL HIGH TEMPS IN THE MID/UPPER 90S EACH
AFTERNOON. THESE TEMPS IN COMBINATION WITH MID/UPPER 70 DEWPTS WILL
LIKELY PRODUCE HEAT INDEX VALUES BETWEEN 109 TO 114 DEGREES DURING
PEAK HEATING HOURS SUNDAY THROUGH TUESDAY. HIGHEST HEAT INDICES ARE
EXPECTED SUNDAY AND MONDAY AFTERNOON. THERE IS A CHANCE EXCESSIVE
HEAT WARNINGS MAY BE NEEDED SHOULD DEWPTS REMAIN IN THE MID/UPPER
70S DURING PEAK HEATING HOURS AND AFTERNOON CONVECTION REMAIN LESS
THAN ANTICIPATED. OVERNIGHT LOWS WILL BE WARM AND MUGGY...IN THE
MID/UPPER 70S INLAND TO LOW 80S NEAR THE COAST.
A ZONAL LONGWAVE PATTERN WILL REMAIN IN PLACE SUNDAY THROUGH
TUESDAY...RESULTING IN LITTLE CHANGE TO THE OVERALL WEATHER PATTERN
OVER THE SOUTHEAST. ISOLATED TO CHANCES OF SHOWERS AND THUNDERSTORMS
ARE POSSIBLE EACH AFTERNOON AS A SERIES OF H5 SHORTWAVES SHIFT
QUICKLY OVER THE SOUTHEAST AND OFFSHORE WHILE SFC LEE SIDE TROUGHING
PERSISTS OVER THE MIDLANDS. PWATS BETWEEN 2 AND 2.5 INCHES...DEWPTS
IN THE MID/UPPER 70S AND WEAK SHEAR...SUGGEST PULSE TYPE CONVECTION
WITH BRIEF HEAVY RAINFALL BEING THE PRIMARY THREAT. CAN NOT RULE OUT
AN ISOLATED STRONG WIND GUST FROM THUNDERSTORMS DURING PEAK HEATING
HOURS EACH AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
MODELS CONTINUE TO SUGGEST A WEAK COLD FRONT APPROACHING FROM THE
NORTHWEST BY LATE TUESDAY. HOWEVER...ANY FRONT WILL LIKELY WEAKEN OR
STALL NORTH OF THE FORECAST AREA BEFORE SHIFTING OFFSHORE. A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST WEDNESDAY AND
THURSDAY WITH A WEAK TROUGH OVER THE SOUTHEAST. CHANCES OF PRECIP
MAY BE LOWER BY LATE WEEK AS SFC HIGH PRESSURE SETTLES OVER THE
SOUTHEAST. OVERALL HIGH TEMPS WILL REMAIN IN THE MID LOW/MID 90S
INLAND WITH TEMPS IN THE UPPER 80S ALONG THE COAST. HIGH TEMPS MAY
BE A FEW DEGREES COOLER EARLY WEEKEND AS WEAK NORTHERLY FLOW OCCURS
AHEAD OF SFC HIGH PRESSURE.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
VFR WEATHER WILL PREVAIL. CONVECTIVE COVERAGE WILL INCREASE AS THE
DAY PROGRESSES...WITH FAVORED AREAS GENERALLY ALONG AND INLAND OF
THE SEABREEZE. AT THIS POINT...WILL JUST INDICATE CB CLOUDS
BEGINNING AT 19-20Z...LASTING THROUGH 02-03Z SUNDAY. SUBSEQUENT
TAFS MAY NEED TO INCLUDE A PERIOD OF TSRA AS TRENDS BECOME BETTER
ESTABLISHED. GUSTY WINDS...HEAVY RAINS AND MVFR WEATHER ARE
POSSIBLE SHOULD ANY CONVECTION IMPACT THE TERMINALS. FOG AND/OR
STRATUS COULD FORM LATE TONIGHT IF ANY PRIOR RAINFALL IS
EXPERIENCED AT KCHS AND/OR KSAV.
EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE DURING
AFTERNOON ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS...OTHERWISE
VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
VARIABLE WINDS IN AND NEAR CHARLESTON HARBOR WILL GIVE WAY TO A
SOUTH TO SW SYNOPTIC FLOW ACROSS ALL WATERS TODAY...BEFORE BACKING
20 TO 30 DEGREES WITH SEA BREEZE CIRCULATION IN THE AFTERNOON.
WIND SPEEDS WILL INCREASE LATE IN THE DAY AND CONTINUE INTO
TONIGHT DUE TO SOME PINCHING OF THE PRESSURE GRADIENT AND THE LOW
LEVEL NOCTURNAL SURGE. WINDS TODAY WILL BE AT 15 KT OR LESS...BUT
WILL CLIMB TO 15-20 KT OR EVEN A SOLID 20 KT THROUGH THE NIGHT.
SEAS WILL BE COMPRISED OF BOTH WIND DRIVEN WAVES AND LONGER PERIOD
SWELLS THROUGH TONIGHT...BUT NOTHING HIGHER THAN 3 OR 4 FT LOOKS
TO OCCUR. MARINERS ARE ADVISED THAT SHOULD SOME ORGANIZATION OF
STORMS OCCUR OVER LAND AREAS THIS EVENING WITHING A DEEP OFFSHORE
FLOW...THEN CONVECTION COULD PUSH INTO THE ATLANTIC WATERS
TONIGHT. GUSTY WINDS...HEAVY RAINS AND CLOUD TO WATER LIGHTNING
STRIKES WOULD BE THE MAIN WEATHER HAZARDS.
IN GENERAL...CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA
SUNDAY THROUGH MIDWEEK WITH SOUTH/SOUTHWEST WINDS BETWEEN 10 TO
15 KT. WINDS MAY INCREASE TO 15 TO 20 KNOTS DURING AFTERNOON
SEABREEZE CIRCULATIONS AND NOCTURNAL SURGING MONDAY AND
TUESDAY...ESPECIALLY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN A SFC
TROUGH OVER LAND AND HIGH PRESSURE OVER THE ATLANTIC. SCA/S MAY BE
REQUIRED FOR THE CHS HARBOR MONDAY NIGHT OR TUESDAY NIGHT SHOULD THE
GRADIENT BE STRONGER THAN ANTICIPATED. OUTSIDE ANY EVENING
CONVECTION...SEAS BETWEEN 3 TO 5 FEET WILL GRADUALLY IMPROVE TO 2 TO
4 FEET AS THE PRESSURE GRADIENT WEAKENS MIDWEEK. CONDITIONS WILL
REMAIN WELL BELOW SCA CRITERIA LATE WEEK.
RIP CURRENTS...HAVE INDICATED A MARGINAL MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES TODAY...WITH SWELLS AROUND 2-2.5 FEET
EVERY 9-10 SECONDS.
AN ELEVATED RISK OF RIP CURRENTS MAY CONTINUE SUNDAY AS LONG
PERIOD SWELLS WILL PERSIST IN ASSOCIATION WITH THE REMNANTS OF
EMILY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 6, 4:33 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 433 AM EDT SAT AUG 6 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-071030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 433 AM EDT SAT AUG 6 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID AND UPPER 90S ALONG WITH HIGH HUMIDITY WILL LIKELY COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES DURING PEAK HEATING HOURS THROUGH THURSDAY. HIGHEST HEAT INDICES ARE ANTICIPATED SUNDAY AND MONDAY AFTERNOON WITH INDICES BETWEEN 109 TO 114 DEGREES. HEAT ADVISORIES WILL LIKELY BE REQUIRED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ052-071030- TIDAL BERKELEY- 433 AM EDT SAT AUG 6 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID AND UPPER 90S ALONG WITH HIGH HUMIDITY WILL LIKELY COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES DURING PEAK HEATING HOURS THROUGH THURSDAY. HIGHEST HEAT INDICES ARE ANTICIPATED SUNDAY AND MONDAY AFTERNOON WITH INDICES BETWEEN 109 TO 114 DEGREES. HEAT ADVISORIES WILL LIKELY BE REQUIRED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-071030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 433 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-071030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 433 AM EDT SAT AUG 6 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID AND UPPER 90S ALONG WITH HIGH HUMIDITY WILL LIKELY COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES DURING PEAK HEATING HOURS THROUGH THURSDAY. HIGHEST HEAT INDICES ARE ANTICIPATED SUNDAY AND MONDAY AFTERNOON WITH INDICES BETWEEN 109 TO 114 DEGREES. HEAT ADVISORIES WILL LIKELY BE REQUIRED. RIP CURRENTS...LONG PERIOD SWELLS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM EMILY MAY IMPACT THE BEACHES THIS WEEKEND INTO EARLY NEXT WEEK...POSSIBLY RESULTING IN AN ELEVATED RISK FOR RIP CURRENTS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:57 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 6, 2:32 PM EDT | Areal Flood Advisory | CHS | Chatham | 88 min |
| Aug 6, 3:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 35 min |
| Aug 6, 4:00 PM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.